MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; INSTRUMENT

OLYMPUS MEDICAL SYSTEMS CORP. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0545FC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported to olympus technical assistance center (tac) on behalf of the customer, the sonicbeat 5 mm, 45 cm, front-actuated grip could not connect correctly to the cord during a therapeutic procedure.Subsequently, the procedure was completed.Upon inspection of the customer¿s returned device, it was observed, the grasping portion of the jaw was missing.This report is being submitted for the malfunction found during evaluation.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was not returned in the original package.The device was attached to the usg-400/esg-400 and a probe check was performed; the device passed the probe check.Both switches were checked and found both switches were functional.A visual inspection was performed on the device and there was no tissue build up noted.The polytetrafluoroethylene (ptfe) pad (teflon pad) was missing due to the broken/missing grasping part, which was not returned for evaluation.The distal end of the device was inspected under a microscope and found no visual indication of damage to the probe unit; however, the grasping portion of the jaw is missing.The handle load was normal and the rotation of the knob torque was normal and smooth.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The results did not confirm that the device was not properly connected to the cord, so a definitive root cause cannot be identified, the following information is included in the instructions for use (ifu): ¿do not activate output while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.¿ ¿when cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.¿ ¿during the treatment, do not activate output while applying the probe tip to the tissue with a strong force, grasping thick tissue or twisting the handle.Also, do not activate the output, while torque is applied to tissue over the handle, in this instance release the torque, re-grasp the tissue and re-activate output.Otherwise, the probe tip and/or grasping section may be damaged, which may result in falling of the probe tip and/or tissue pad.¿ olympus will continue to monitor the performance of this device.

Brand Name
SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14583113
Report Number8010047-2022-09322
Device Sequence Number2057602
Product Code LFL
UDI-Device Identifier04953170370571
UDI-Public04953170370571
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0545FC
Device Lot Number1XK 13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown